MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135161
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, one day after the catheter installation, a rupture was observed where the clamp forceps was.The catheter was not repaired, there was a leak at the extension tube, povidona insertion site was used as the cleaning agent used on the device, there was no luer adapter issue and there was no patient symptoms or complications associated with this event.The treatment was delayed and the patient's catheter was replaced with a new one.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.There was no reported patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, one day after the catheter installation, a rupture was observed at the extension tube where was the clamp placed or located.When the sealed lumen was to be used, they noticed that the solution was leaking, and they realized that something was wrong.The catheter was not repaired, there was a leak at the extension tube, povidona was used as the cleaning agent on the device, while povidone was used to treat the insertion site prior to product placement and tego was not utilized.There was no luer adapter issue and there was no patient symptoms or complications associated with this event.The treatment was delayed, the patient was returned to the operation room with a new procedure to install another catheter and it was the intervention/treatment required for the leakage.It was also stated that clorhexidina was used as the cleaning agent to clean the adapters and the cleaning agent was allowed to dry thoroughly prior to applying the ointment.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.The treatment was completed, there was no blood loss and blood transfusion was not require.It was also mentioned that flushing was performed and the doctor who installed the first catheter stated that at the time of installing and testing the patency of all the lumens, there was no failure observed and the doctor left the clamp together where the rupture was observed.There was no other product utilized with the device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional info: b5, g1 (manufacturer name, mfr contact first name, last name, street 1, mfr city, region, postal code, email, phone number), g3.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a2, a3, b3, b5, d6a, d6b, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, one day after the catheter installation, a rupture was observed where the clamp was placed.When the sealed lumen was to be used, they noticed that the solution was leaking, and they realized that something was wrong.The catheter was not repaired, there was a leak at the extension tube, povidona was used as the cleaning agent on the device, while povidone was used to treat the insertion site prior to product placement and tego was not utilized.There was no luer adapter issue and there was no patient symptoms or complications associated with this event.The treatment was delayed, the patient was returned to the operation room with a new procedure to install another catheter and it was the intervention/treatment required for the leakage.It was also stated that clorhexidina was used as the cleaning agent to clean the adapters and the cleaning agent was allowed to dry thoroughly prior to applying the ointment.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.The treatment was completed, there was no blood loss and blood transfusion was not require.It was also mentioned that flushing was performed and the doctor who installed the first catheter stated that at the time of installing and testing the patency of all the lumens, there was no failure observed and the doctor left the clamp together where the rupture was observed.There was no other product utilized with the device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that there was a cut in the extension tube where it met the venous luer adapter.It was reported that there was a leak or hole on the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, one day after the catheter installation, a rupture was observed at the extension tube where the clamp was placed or located.When the sealed lumen was to be used, they noticed that the solution was leaking, and they realized that something was wrong.The catheter was not repaired, there was a leak at the extension tube, povidona was used as the cleaning agent on the device while povidone was used to treat the insertion site prior to product placement, and tego was not utilized.There was no luer adapter issue and there were no patient symptoms or complications associated with this event.The treatment was delayed, the patient was returned to the operation room with a new procedure to install another catheter and it was the intervention/treatment required for the leakage.It was also stated that clorhexidina was used as the cleaning agent to clean the adapters and the cleaning agent was allowed to dry thoroughly prior to applying the ointment.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.The treatment was completed, there was no blood loss and blood transfusion was not required.It was also mentioned that flushing was performed and the doctor who installed the first catheter stated that at the time of installing and testing the patency of all the lumens, there was no failure observed and the doctor left the clamp together where the rupture was observed.There was no other product utilized with the device.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14432057
Report Number3009211636-2022-00119
Device Sequence Number6531070
Product Code MPB
UDI-Device Identifier10884521006355
UDI-Public10884521006355
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model Number8888135161
Device Catalogue Number8888135161
Device Lot Number2113300215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/17/2022
06/21/2022
09/14/2022
11/15/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date06/01/2022
07/01/2022
09/29/2022
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale